Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 37, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at May 13, 2000, 7:25 AM EDT for Wolfe County, Kentucky. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 13, 2000, 7:25 AM EDT (11:25 UTC)
- Expired
- May 13, 2000, 8:30 AM EDT
- In force
- 65 min
- Issued by
- NWS Jackson, KY
- Area
- Whole counties
County Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 23 km from the middle of the area, began a volume at 11:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 13, 3:00 AM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 11.4 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1354 J/kg
- Mixed-layer CIN
- -281 J/kg
- Mixed-layer LCL
- 1229 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
853 WUUS53 KJKL 131128 SVRJKL KYC237-131230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON KY 725 AM EDT SAT MAY 13 2000 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WOLFE COUNTY IN SOUTHEAST KENTUCKY * UNTIL 830 AM EDT * AT 725 AM EDT...RADAR INDICATED A SEVERE THUNDERSTORM OVER WHISMAN...OR ABOUT 8 MILES NORTH OF BEATTYVILLE...MOVING NORTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CAMPTON AT 735 AM EDT STILLWATER AT 740 AM EDT DAYSBORO AT 745 AM EDT INTENSE RAIN AND STRONG DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN JACKSON KY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM EDT SATURDAY MORNING FOR EASTERN KENTUCKY. HEINLEIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 3:41 AM EDT, 3 hours 44 minutes earlier.
Area forecast discussion, May 13, 3:41 AM EDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 341 AM EDT SAT MAY 13 2000 A QUIET PERIOD AHEAD WITH LITTLE TO CONTEMPLATE. NGM AND AVN BEST DEPICT CIRRUS CURRENTLY OVER THE SOUTHEAST PORTION OF THE FORECAST AREA ASSOCIATED WITH UPPER JET AND TROUGH. BOTH MODELS INDICATE THE HIGH LEVEL MOISTURE WILL SHIFT FURTHER SOUTHEAST. SATELLITE DOES SHOW THIS TREND STARTING UPSTREAM OVER MS/AL CURRENTLY. SO...WILL EXPECT THE HIGH CLOUDS CURRENTLY IN PLACE TO DEPART FOR SUNDAY. LOWER IN THE ATMOSPHERE...SURFACE AIR MASS IS SO DRY THAT WITH THE MID LEVEL INVERSION WHICH WILL BE PRESENT...LITTLE OR NO CU DEVELOPMENT IS EXPECTED TODAY. WILL USE SUNNY WORDING. NGM MOS TEMPS LOOK GOOD TODAY. MAINLY CLEAR SKIES CONTINUE TONIGHT. SURFACE HIGH NEARS FROM WEST WITH LIGHT WINDS. WITH VERY DRY AIR IN PLACE...TEMPS WILL PLUMMET. THINK THAT SOME VALLEYS WILL DROP BELOW 40 DEGREES. IT IS AWFUL LATE IN THE SEASON TO TALK ABOUT FROST...BUT DAY SHIFT MAY NEED TO SEE HOW THINGS PROGRESS BY EVENING AND SEE IF ANY OF OUR MOST SHELTERED VALLEYS ARE AT RISK. ON MONDAY WARM AIR ADVECTION IS TAKING PLACE IN MOST AREAS FROM THE CENTRAL PLAINS TO THE GREAT LAKES. THE AVN SHOWS SOME MID/HIGH CLOUDS FROM THIS SPILLING INTO EASTERN KY. EVEN IF MID/HIGH CLOUDS DO NOT MAKE IT THIS FAR SOUTHEAST...ALL MODELS AGREE ON COOLER MID LEVEL TEMPS ON MONDAY...WHICH WOULD MAKE IT EASIER FOR A FEW CU TO DEVELOP IN THE AFTERNOON. THUS...WITH MORNING SUNSHINE EXPECTED AND PROBABLY PARTIAL SUN IN THE AFTERNOON...WILL USE MOSTLY SUNNY WORDING FOR THE DAY AS A WHOLE. CONSIDERING THE COLD START TO THE DAY AND TEMPS EXPECTED ALOFT...NGM MOS TEMPS MAY BE A COUPLE DEGREES TOO WARM ON MONDAY. .JKL...NONE. HAL
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 4:40 AM EDT | Severe Thunderstorm Warning | JKL | Fleming | 50 min |
| May 13, 8:12 AM EDT | Severe Thunderstorm Warning | JKL | Johnson | 48 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.